I had revision rhinoplasty 1 month ago to remove excess cartilage that resulted in a pollybeak deformity (supra-tip issue). After surgery my supra-tip was better but there was signs of slight swelling and to be on the safe side my surgeon injected cortisone into my nose 3 days ago. I am not happy with the result as i can see slight indentation and the tip seems to be bigger and very swollen. Is this reversible? My surgeon said this will settle down. Will my nose go back to what it was before?!
Slight Indentation After Steroid Injected into Supratip, Is this Permanent? (photo)
Doctor Answers (3)
Slight Indentation After Steroid Injected into Supratip, Is this Permanent?
It can be so discuss this with your Rhinoplasty Surgeon. Steroid (kenalog) can create permanent indentations which is why I only use it during the acute post Rhinoplasty phase (1-6 months) and only use kenalog 10, not 40.
Web reference: http://www.thepalmercodeinstitute.com
Non-surgical revision rhinoplasty may be your best bet.
If you noticed a rapid shrinkage of the supratip area after steroids, perhaps it was too much. Right now, the best thing to do is to wait several months, because you are still quite “young” in the postoperative healing process. While steroids are good to shrink swollen tissue, one needs to allow Nature to do some of its own work first.
If, after another three to four months your profile is not satisfactory, then you should be re-evaluated for either a filler revision rhinoplasty or, depending on the architecture, another minor revision rhinoplasty. Hard to say at this point. Best advice is don’t rush, let Nature take its time, and perhaps a second opinion with another surgeon may be helpful to you. Time favors reduction of swelling, and most noses look better at six months after surgery than they did at two or three weeks.
Robert Kotler, MD, FACS
Facial Plastic Surgeon
Author, SECRETS OF A BEVERLY HILLS COSMETIC SURGEON
Author, THE ESSENTIAL COSMETIC SURGERY COMPANION
Indentation after Steroid Injection in Supratip
One month after a revision rhinoplasty you do have swelling which will decrease in the near future. At 3 days the steroid injection has had little or no effect. We cannot predict the final result because we did not see you before the revision and do not know what was done during the last operation. I'm sorry, but all you can do at this time is be patient.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.